Alert archive / California / High Surf Advisories in 2015
High Surf Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Sep 9, 2015, 8:18 PM PDT for Los Angeles County, California. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2015, 8:18 PM PDT (03:18 UTC)
- Expired
- Sep 11, 2015, 1:43 AM PDT
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Sep 9, 5:00 PM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 9, 5:00 PM PDT, 3 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 PM PDT WED SEP 9 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... THERE IS A CHANCE OF THUNDERSTORMS AND SHOWERS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY. TEMPERATURES AND HUMIDITY WILL PEAK IN MOST LOCATIONS TODAY AND THURSDAY THEN TAPER OFF ON FRIDAY AND INTO THE WEEKEND. THE MARINE LAYER WILL RETURN AND TEMPERATURES WILL BE NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TODAY-SAT)... AFTERNOON TEMPERATURES ARE INTO THE TRIPLE DIGITS IN MOST OF THE SAN FERNANDO AND SAN GABRIEL VALLEYS AS WELL AS IN MANY OTHER LOCATIONS AROUND THE REGION. TODAY AND TOMORROW CONTINUE TO LOOK LIKE THE PEAK OF THE TEMPERATURES... SOME LOCATIONS A BIT HIGHER TODAY AND SOME A BIT HIGHER TOMORROW... WITH SLIGHT COOLING INTO THE WEEKEND. HUMIDITY LEVELS WILL REMAIN ELEVATED INTO THE WEEKEND SO EVEN WITH SLIGHTLY COOLER TEMPERATURES IT WILL NOT FEEL AS THOUGH THERE IS MUCH OF A DIFFERENCE. ELEVATED MOISTURE LEVELS AND MARGINAL INSTABILITY THROUGH SATURDAY WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS AND SHOWERS IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH SATURDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS IN SANTA BARBARA COUNTY TODAY AND THURSDAY. THE INSTABILITY LOOKS BETTER TODAY AND TOMORROW BUT THE ACCESS TO MOISTURE IMPROVES FRIDAY AND SATURDAY SO IF EITHER OF THOSE PARAMETERS IMPROVES THERE COULD BE AN ENHANCED CHANCE OF THUNDERSTORMS. .LONG TERM (SUN-WED)... TEMPERATURES WILL COOL MORE READILY BEGINNING LATE SUNDAY AND WILL BE NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. AS HURRICANE LINDA MOVES WESTWARD THE HUMIDITY LEVELS WILL DIMINISH AND OVERALL CONDITIONS WILL BE QUITE COMFORTABLE. ONSHORE FLOW WILL INCREASE BY EARLY IN THE WEEK AND THIS WILL COOL TEMPERATURES ALONG THE COAST MORE QUICKLY THAN INLAND. && .AVIATION...09/2355Z. AT 2311Z...THE MARINE INVERSION AT KLAX WAS 500 FEET DEEP. THE TOP OF THE INVERSION WAS AT 1500 FT WITH A TEMPERATURE OF 31 DEG C. HI CONFIDENCE IN THE 00Z TAFS WITH VFR CONDITIONS EXPECTED AT ALL THE AIRFIELDS THRU THU AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN AND AROUND KWJF AND KPMD EARLY THIS EVENING AND ALSO THU AFTERNOON. GUSTY W TO SW WINDS AT KWJF AND KPMD WILL DIMINISH THIS EVENING THEN INCREASE AGAIN THU AFTERNOON. KLAX...HIGH CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THROUGH THU EVENING. KBUR...HIGH CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THROUGH THU AFTERNOON. && .MARINE...09/200 PM. LIGHT TO LOCALLY MODERATE WEST TO NORTHWEST WINDS WILL OCCUR ACROSS THE COASTAL WATERS THROUGH LATE WEEK. THE SWELLS FROM LINDA WILL BUILD OVER THE COASTAL WATERS LATE TODAY AND PERSIST THROUGH FRIDAY NIGHT. && .BEACHES...09/200 PM. A 14-SECOND SOUTH TO SOUTHEAST SWELL FROM HURRICANE LINDA WILL GRADUALLY BUILD THIS EVENING. BREAKERS WILL BE 2 TO 4 FEET WITH LOCAL MAX SETS TO 6 FEET WITH A HIGH RISK OF RIP CURRENTS CONTINUING. THE SWELL FROM HURRICANE LINDA WILL LINGER INTO FRIDAY NIGHT. A HIGH SURF ADVISORY MAY BE NEEDED FOR THURSDAY AND FRIDAY FOR SOUTH FACING BEACHES. SURF AND RIP CURRENTS WILL BEGIN TO SUBSIDE OVER THE WEEKEND. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WARNING (SEE LAXFFALOX). EXCESSIVE HEAT WARNING (SEE LAXNPWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...KJ AVIATION...SIRARD MARINE...SWEET SYNOPSIS...SETO/KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 9, 6:00 AM PDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED SEP 9 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-101300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED SEP 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THE AREA WILL BAKE UNDER HAZARDOUS MUCH ABOVE NORMAL TEMPERATURES. INCREASED HUMIDITY WILL WORSE<TYPE YOUR DAY 2-7 TEXT HERE>N THE EFFECT OF THE HEAT. THERE IS A CHANCE THAT A THUNDERSTORM WILL PRODUCE FLASH FLOODING OVER THE LOS ANGELES COUNTY MOUNTAINS OR THE ANTELOPE VALLEY. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DANGEROUS HEAT WILL CONTINUE THURSDAY. THERE WILL BE SOME COOLING FRIDAY BUT MAX TEMPS WILL REMAIN MUCH ABOVE NORMAL. * EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:44 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Sep 10, 3:14 AM PDT | Flash Flood Watch | LOX | 16 hr |
Nearby
High Surf Advisories in California, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.